Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paxil use for Bipolar II question?? katia

Posted by Ritch on October 14, 2004, at 10:18:52

In reply to Paxil use for Bipolar II question??, posted by katia on October 13, 2004, at 15:21:18

> I'm on Paxil (have been for five months) at a low 12.5mg. I'm also on about 12mg of Seroquel for sleep and 450mg of Trileptal. I've been dxed as BPII over a year ago.
>
> I'm feeling quite confused, bump into things, have bad spatial judgment. I had a terrible serotonin syndrome (withdrawal) with Effexor and Zoloft. With effexor before I even tapered down to quit. I feel moody and irritable and anxious at times. Paxil or mood disorder?
>
> I've read that being on long term AD use for BPs is not good. Is five months or longer considered long term? Not sure that the Paxil is doing anything good for me. I still have dips in moods. good days and bad. As if I'm not on any medication at all.
>
> Just wondering what the opinion/consensus is out there on PB board about AD use for BPs (used in conjunction with a mood stablizer of course)? Is the Paxil causing these symptoms that mimic my mood disorder? Hoping to hear back from multiple people.
> Thanks-
> Katia

Any of your three meds could be causing confusion and cognitive problems. If you're taking the Seroquel for sleep-- see if the "confusion" and "spatial judgement" gets a lot better in the evenings before you go take the Seroquel. I was taking 25mg of Seroquel for sleep a few years ago and I was pretty much a zombie until 12 hrs post-dosing, and then wouldn't feel fairly clear headed until the last few hours before bedtime. Seroquel has a short half-life. Trileptal can cause cognitive fuzziness, too, but I found it settled my temper down really well. Paxil (SSRI) causing irritability and moodiness? It has in my experience. I've got to limit serotonergics to the tiniest dose that they provide some anxiety *relief* without causing agitation and cycling. You might ask your pdoc about some liquid Paxil and try tapering down slowly and see if things improve....


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:9730
URL: http://www.dr-bob.org/babble/20041012/msgs/402943.html